Back to Search Start Over

A stochastic analysis of resource sharing with logarithmic weights

Authors :
Robert, Philippe
Véber, Amandine
Source :
Annals of Applied Probability 2015, Vol. 25, No. 5, 2626-2670
Publication Year :
2012

Abstract

The paper investigates the properties of a class of resource allocation algorithms for communication networks: if a node of this network has $x$ requests to transmit, then it receives a fraction of the capacity proportional to $\log(1+x)$, the logarithm of its current load. A detailed fluid scaling analysis of such a network with two nodes is presented. It is shown that the interaction of several time scales plays an important role in the evolution of such a system, in particular its coordinates may live on very different time and space scales. As a consequence, the associated stochastic processes turn out to have unusual scaling behaviors. A heavy traffic limit theorem for the invariant distribution is also proved. Finally, we present a generalization to the resource sharing algorithm for which the $\log$ function is replaced by an increasing function. Possible generalizations of these results with $J>2$ nodes or with the function $\log$ replaced by another slowly increasing function are discussed.<br />Comment: Published at http://dx.doi.org/10.1214/14-AAP1057 in the Annals of Applied Probability (http://www.imstat.org/aap/) by the Institute of Mathematical Statistics (http://www.imstat.org)

Details

Database :
arXiv
Journal :
Annals of Applied Probability 2015, Vol. 25, No. 5, 2626-2670
Publication Type :
Report
Accession number :
edsarx.1211.5968
Document Type :
Working Paper
Full Text :
https://doi.org/10.1214/14-AAP1057